Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Dizzy spells, chemical smell, hearing loss and ringing in the ear. Starting of migraine or vertigo?

Hi I have been having these dizzy spells which consist of first feeling dizzy, then vertigo , then a weird chemical smell, and then slight hearing loss/ears ringing, and finally afterwards I don t remember much of what happened 5-10 mins before. I have been to the E.R. for them before as they have happened many many times in one day to where I could not go to school or do much of anything. I was told that they were the start of a migraine . I don t see how this is.. sometimes I do get a headache afterwards. Please help!
Asked On : Wed, 13 Feb 2013
Answers:  1 Views:  195
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Hi, thanks for using healthcare magic

Dizziness and vertigo are common. Vertigo is the feeling of movement. They can , in some instances, be associated with nausea, tinnitus(abnormal noises in the ears), headaches.
Dizziness and vertigo can be caused by problems in the ears or problems occuring centrally such as in the brain.
Migraine is the most common central cause of symptoms.
40% of persons with migraines can suffer with vertigo, nausea and mild hearing loss. Migraine would be diagnosed if there is history of at least 5 headaches for 4 to 72 hrs and at least 2 of the following: one sided headache, throbbing, moderate or severe, made worse by routine activity. In addition you would need to be experiencing nausea, phonophobia (headache worse by noise ) or photophobia (worse by light).
Some persons experience symptoms before the migraine starts - called aura

The most common conditions affecting the inner ear and causing the symptoms that you have described are: Meniere's disease, vestibular neuronitis

If you fit the criteria for migraine,it is possible this is the issue.It would be treated with pain medication, if they occur frequently, are very severe, do not respond to medication,interfere with daily life, then preventative medication can be used.

I hope this helps

Answered: Wed, 13 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor